• beginning week 5 of Xalkori chemo pill after 2 1/2 years of traditional chemo....anyone have any suggestions...most food taste horrible,

    Asked by mrich56 on Tuesday, February 12, 2013

    beginning week 5 of Xalkori chemo pill after 2 1/2 years of traditional chemo....anyone have any suggestions...most food taste horrible,

    bitter ,especially anything with sugar in it, even fruit.thanks

    1 Answer from the Community

    • carm's Avatar
      carm

      mrich56,
      Hello, I am an oncology nurse and I copy and pasted off a site called Chemocare.com. It is a fabulous site that discusses this drug. I attached a link regarding suggestions for taste changes. I hope this helps. Carm RN.

      Taste changes from cancer or chemo treatments:
      •If you have a lack of appetite because you have lost your sense of taste from chemo treatment, you may want to try adding different seasonings to your foods.
      •If you have a bad taste in your mouth, try sucking on hard candies/mints or chewing gum. Also, keep your mouth clean by brushing at least two times per day and rinsing your mouth out with water between meals/snacks.
      http://www.chemocare.com/chemotherapy/side-effects/cancer-and-chemobased-lack-of.aspx

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more lung cancer questions.  Also, don't forget to check out our Lung Cancer page.